MAUDE Adverse Event Report: B.BRAUN MEDICAL INC OUTLOOK 400ES; INFUSION PUMP

B.BRAUN MEDICAL INC OUTLOOK 400ES; INFUSION PUMP
Model Number 621-400ES
Medical Device Problem Code Device Displays Incorrect Message (2591)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/27/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was received and evaluated by b.Braun.Logs were downloaded.The reported complaint was not confirmed.Three volumetric test of reproducing customer log activity previous to and after the stated time of 16:30pm as well as the 20:30pm last log entry prior to event.Three test performed interrupting wireless communication while reproducing customer log activity previous to and after the stated time of 16:30pm as well as the 20:30pm last log entry prior to event.All volumetric results within specification with no errors or locked-out keys.Log review shows on (b)(6) 2016 and 8:06am a start of 125ml/hr and 400ml.At 11:18am pump entered kvo and at 11:22am was placed on hold (log does not record power-off).At 20:23pm pump was powered-on.No further log activity until pump was powered-on at (b)(6) 2016 and 13:53pm with se 75/123 (memory error with power interrupt).At 13:54am pump was powered-on with no errors.Se 75/123 was caused due to having to disconnect dc power to restart device from lock-up.Test are not able to replicate the failure mode described or identify potential root cause.Back-up alarm functioned correctly using an induced error.Dielectric-withstand test and flow rate checked within specification.Additional testing performed to check for results of wireless interruptions while reproducing customer log activity previous to and after the stated time of last log entry prior to event resulting in no error with locked-out keys by: - dropping the pump from the network, - misaligning authentication schemes between the device and router, - dropping power to the router repeatedly over time, - misaligning the communication with the server (changing listening port).Testing performed by third-party testing service conducted iec 61000 4-5 surge testing in accordance with the surge requirements of section 6.2.5.1 iec 60601-1-2.Testing was acceptable and the sample continued to operate without any issues during and after the application of surges.Device passed qc inspection in b.Braun facility and met required specifications.
 
Event or Problem Description
Pump locked-out.(b)(4).On (b)(6) 2016 end customer reports has 13 pumps being returned with the same issue from the same unit.Issue occurred last evening in the labor and delivery department.Pump alarmed and flashed error and locked all keys out.Reports, 10 pumps did the same thing on this unit over a 2 hour time period, 8 were infusing solutions on patients at the time the alarms occurred, including some high alert meds of magnesium sulfate and pitocin.Customer did not know how many of those were in progress.No injuries reported, unit was full of patients at time of occurrence.Customer will only be sending in 5 devices for evaluation.This device serial number will be returned.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical inc.Internal report # (b)(4).This report is being filed as a follow-up to the report submitted on 02/05/2018.This report contains corrected result codes and conclusion codes of section h.If additional pertinent information becomes available a follow-up report will be filed.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical, inc.Internal report number (b)(4).The current pump software was incapable to manage too many wireless data packages.The pump received too many wireless data packages (udp) which required processing too many wireless tasks, including wireless authentication for eap/tls, in a finite period of time.This may overload the pump processor, which can interrupt critical processes exceeding their time limits and subsequently sending the pumps into an alarm/lockup state.To prevent reoccurrence of this issue, the software code is being modified to optimize the pump data management activities to prevent the processor overload condition.If additional pertinent information becomes available a follow-up report will be filed.Please note that this report is being filed due to a incorrect prior submission.On 05feb2018 a fup 1 report was mistakenly filed under mfg report number 1641965-2016-00010 but should have been filed under the correct report number 1641965-2016-00011.On 06feb2018 a fup 2 report was filed under the correct report number.This current report is being filed to provide the additional information that was included in the incorrect report number submission filed previously.

Brand Name
OUTLOOK 400ES
Common Device Name
INFUSION PUMP
Manufacturer (Section D)
B.BRAUN MEDICAL INC
1601 wallace drive, suite 150
carrollton TX 75006 6690
Manufacturer (Section G)
B.BRAUN MEDICAL INC
1601 wallace drive, suite 150
carrollton TX 75006 6690
Manufacturer Contact
juan morla
1601 wallace drive suite 150
carrollton, TX 75006-6690
9722452243
MDR Report Key5927359
Report Number1641965-2016-00011
Device Sequence Number656985
Product Code FRN
UDI-Device Identifier04046964957437
UDI-Public(01)04046964957437
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K01195
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 03/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number621-400ES
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2016
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/04/2016
Supplement Report FDA Received Date03/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/29/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown